ss_blog_claim=05016498bc2b955d34a84ae9266e9f5e

Thursday, June 7, 2007

Aspirin: Relieving Pain and Reducing Fever

Aspirin is as synthetic chemical compound, acetylsalicylic acid. Aspirin is made from salicylic acid, found by the ancient Greeks and American Indians, among others, to counter fever and pain. Salicylic acid is bitter, however, and irritates the stomach. The German chemist Felix Hoffman synthesized the acetyl derivative of salicylic acid in 1893 in response to the urging of his father, who took salicylic acid for rheumatism. Aspirin is currently the first-choice drug for fever, mild to moderate pain, and inflammation due to arthritis or injury. Aspirin is more effective analgesic than codeine.

Aspirin causes insignificant gastrointestinal bleeding that can over time, however, aspirin can also cause iron deficiency; gastric ulcers may also occur with long-term use. Complications can be avoided by using enteric-coated aspirin, which does not dissolve until reaching the intestine. Aspirin should not be given to children who have chicken pox or influenza, because aspirin increases the risk of contracting the rare and frequently fatal Reye’s syndrome, a disease of the brain and some abdominal organs.

Nowadays, aspirin is a common drug used for relieving pain and reducing fever. Aspirin is usually taken in the form of tablets. Aspirin is thought to act by interfering with synthesis of prostaglandins, which are implicated in inflammation and fever. Studies of aspirin’s anti-clotting activities suggest that half an aspirin tablet per day may reduce the risk of heart attack and stroke in some persons.

For further information about how Aspirin works, click here

7 comments:

McClain said...

Aspirin is the most common cause of poisoning among young children. Symptoms may develop slowly. They include rapid breathing, vomiting, extreme thirst, sweating, fever, and mental confusion.

Mandy said...

In severe cases, there may be unconsciousness or convulsions. Because the symptoms are not distinctive, the diagnosis of aspirin poisoning usually centers on a clue that the child or other victim has taken this drug.

Truman said...

When aspirin poisoning is suspected, I’m suggesting people should consult the problems to the physician.

Suray said...

Thanks bro! Very valuable suggestions!

Bl4d3 said...

I’m trying to digest this stuff!! Its makes me feel headache!! I think I need an aspirin!!

maria said...

Hi Suray,

I think I need either an aspirin or a trip to Greece.....

Marie

suray said...

[maria] Greece is faraway and beautiful place.

Useful Posts